Alert archive / Tennessee / Tornado Warnings in 2013

Tornado Warning 11, NWS Nashville, TN

January 30, 2013Hickman County, Lewis County, Maury County, Tennessee

NWS Nashville, TN issued this tornado warning at Jan 30, 2013, 2:56 AM CST for Hickman County, Lewis County, Maury County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2013, 2:56 AM CST (08:56 UTC)
Expired
Jan 30, 2013, 3:30 AM CST
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Lewis County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 10:07 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WFUS54 KOHX 300856
TOROHX
TNC081-101-119-300930-
/O.NEW.KOHX.TO.W.0011.130130T0856Z-130130T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
256 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  EASTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
  WESTERN MAURY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 AM CST

* AT 253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS   
  STORM WAS LOCATED 7 MILES EAST OF HOHENWALD...AND MOVING 
  NORTHEAST AT 60 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  MOUNT PLEASANT AROUND 305 AM CST.
  COLUMBIA AROUND 315 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3546 8712 3543 8719 3544 8722 3543 8723
      3543 8727 3546 8737 3546 8745 3544 8745
      3545 8748 3563 8755 3581 8706 3541 8697
      3542 8702
TIME...MOT...LOC 0855Z 250DEG 51KT 3557 8737

$$

07

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jan 30, 2:17 AM CST, 39 minutes earlier.

Area forecast discussion, Jan 30, 2:17 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
217 AM CST WED JAN 30 2013

.DISCUSSION...
ALOT GOING ON AND NOT MUCH TIME FOR DISCUSSION. LINE OF STORMS WITH EMBEDDED
SEVERE STORMS CROSSING TENNESSEE RIVER AT 08Z WILL CONTINUE
EASTWARD THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY MORNING.
GRADIENT WINDS OUT AHEAD OF LINE HAVE REACHED 40 TOP 45 MPH IN MID
STATE. LEAD FRONT RIGHT ON THE HEELS OF CONVECTIVE LINE WITH
SECONDARY FRONT BACK OVER MISSOURI DOWN INTO WESTERN ARKANSAS.
MUCH COLDER AIR BEHIND SECOND FRONT.

TEMPS WILL FALL DURING DAY ESPECIALLY DURING THE AFTERNOON AS
SECOND FRONT ROLLS THROUGH. MUCH COLDER TONIGHT WITH TEMPS DOWN
INTO THE 20S WITH SCATTERED LIGHT RAIN OR SNOW SHOWERS. THURSDAY
LOOKS DRY BUT COLD WITH HIGHS IN THE LOWER 40S WITH MID 30S ALONG
THE PLATEAU.

THERE IS A CHANCE FOR LIGHT SNOW THURSDAY NIGHT AS SHORT WAVE
EMBEDDED IN BROAD UPPER TROUGH SWINGS ACROSS THE OHIO AND NORTH
PART OF THE TENNESSEE VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      61  28  42  22 / 100  20   0  30
CLARKSVILLE    59  26  44  19 /  60  20   0  30
CROSSVILLE     60  26  35  20 / 100  40   0  40
COLUMBIA       61  28  44  23 /  90  20   0  20
LAWRENCEBURG   61  28  46  26 /  80  10   0  30
WAVERLY        58  26  44  20 /  60  10   0  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TNZ011-032>034-065-
066-078>080.

WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005>010-022>031-
056>064-075-077-093>095.

&&

BOYD
Hazardous weather outlook, Jan 29, 11:06 AM CST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1106 AM CST TUE JAN 29 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-301715-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1106 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR WESTERN
PARTS OF MIDDLE TENNESSEE TONIGHT...IN AREAS GENERALLY WEST OF A
LINE FROM ADAMS...TO CENTERVILLE...TO WAYNESBORO. DAMAGING
STRAIGHT LINE WINDS...AND ISOLATED TORNADOES...ARE EXPECTED TO
OCCUR WITH A SQUALL LINE AS IT PUSHES ACROSS THE TENNESSEE RIVER
THIS EVENING...AFTER SUNSET.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER
OF MIDDLE TENNESSEE TONIGHT.

REMEMBER...TORNADOES ARE HARD TO SEE AT NIGHT...WHICH MAKES THEM
ESPECIALLY DANGEROUS. THEREFORE...YOU SHOULD STAY TUNED TO A RELIABLE
SOURCE OF WEATHER INFORMATION WHEN SEVERE WEATHER MOVES IN...AND
LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE
ISSUED FOR YOUR AREA.

A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS THIS AFTERNOON AND
TONIGHT...WITH GUSTS INCREASING FROM 35 MPH THIS AFTERNOON...TO OVER
45 MPH TONIGHT. THESE STRONG WINDS WILL OCCUR EVEN BEFORE THE
THUNDERSTORMS ARRIVE LATER THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS EAST OF
INTERSTATE 65 WEDNESDAY MORNING. IN ADDITION...A WIND ADVISORY
REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY...WITH GUSTY WINDS
CONTINUING EVEN AFTER THE THUNDERSTORMS HAVE PASSED.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT
AND WEDNESDAY MORNING...AS OUR POTENTIAL FOR SEVERE WEATHER DEVELOPS.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Jan 30, 2:21 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     NON-TSTM WND DMG HOHENWALD               35.55N  87.56W
01/30/2013                   LEWIS              TN   AMATEUR RADIO

            TRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412

&&

CORRECTED REMARKS

EVENT NUMBER OHX1300057

TB12
Local storm report, Jan 30, 2:22 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
222 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     NON-TSTM WND DMG BIG SANDY               36.23N  88.09W
01/30/2013                   BENTON             TN   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES WERE DOWNED NORTH OF BIG
            SANDY.

0121 AM     NON-TSTM WND DMG ETHRIDGE                35.32N  87.30W
01/30/2013                   LAWRENCE           TN   BROADCAST MEDIA

            TREE DOWN ON MAIN ST NEAR RAILROAD TRACKS IN ETHRIDGE

0135 AM     NON-TSTM WND DMG 7 NW DICKSON            36.15N  87.47W
01/30/2013                   DICKSON            TN   AMATEUR RADIO

            POWER LINES DOWN ON YELLOWCREEK RD AT SKEETERS MARKET.

0144 AM     NON-TSTM WND DMG 5 W NASHVILLE           36.17N  86.87W
01/30/2013                   DAVIDSON           TN   EMERGENCY MNGR

            HALF DOZEN REPORTS OF TREES AND POWER LINES DOWN ACROSS
            WESTERN DAVIDSON COUNTY

0150 AM     NON-TSTM WND DMG 1 SSW NASHVILLE         36.16N  86.79W
01/30/2013                   DAVIDSON           TN   LAW ENFORCEMENT

            POWER LINES DOWN AND SPARKING ARCING AT 21ST AVE NEAR
            BELCOURT AVE.

0151 AM     NON-TSTM WND DMG 4 WNW NASHVILLE         36.19N  86.85W
01/30/2013                   DAVIDSON           TN   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN AT ROBERTSON AVE AND FOUNDRY
            DRIVE

0212 AM     NON-TSTM WND DMG HOHENWALD               35.55N  87.56W
01/30/2013                   LEWIS              TN   AMATEUR RADIO

            TRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412

0214 AM     NON-TSTM WND DMG 6 W NASHVILLE           36.17N  86.89W
01/30/2013                   DAVIDSON           TN   LAW ENFORCEMENT

            TREE DOWN ACROSS RIVER ROAD 4 MILES FROM INTERSECTION
            OF CHARLOTTE PIKE. NEAR CHEATHAM COUNTY LINE

&&

EVENT NUMBER OHX1300055 OHX1300050 OHX1300052 OHX1300053 OHX1300054
OHX1300056 OHX1300057 OHX1300058

31
Local storm report, Jan 30, 2:30 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     NON-TSTM WND DMG 1 NW FRANKLIN           35.94N  86.85W
01/30/2013                   WILLIAMSON         TN   TWITTER

            POWER OUTAGES AT FIELDSTONE FARMS SUBDIVISION NEAR
            FRANKLIN

&&

EVENT NUMBER OHX1300059

TB12
Local storm report, Jan 30, 2:31 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     NON-TSTM WND DMG CENTERVILLE             35.79N  87.45W
01/30/2013                   HICKMAN            TN   LAW ENFORCEMENT

            TREES REPORTED ON HOUSE IN CENTERVILLE. NO INJURIES
            REPORTED

&&

EVENT NUMBER OHX1300060

TB12
Local storm report, Jan 30, 2:46 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND DMG     10 W CENTERVILLE        35.79N  87.63W
01/30/2013                   HICKMAN            TN   LAW ENFORCEMENT

            ROOF WAS REPORTED OFF A HOUSE AND VEHICLE DAMAGE WAS
            ALSO REPORTED IN THE COBLE COMMUNITY.

&&

EVENT NUMBER OHX1300061

31
Local storm report, Jan 30, 2:48 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
248 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     TSTM WND DMG     DICKSON                 36.08N  87.38W
01/30/2013                   DICKSON            TN   TRAINED SPOTTER

            TREES DOWN ALONG HWY 48 IN DICKSON COUNTY

&&

EVENT NUMBER OHX1300062

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:56 AM CSTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart49 min
Jan 30, 1:06 AM CSTSevere Thunderstorm WarningOHXBenton, Humphreys39 min
Jan 30, 1:31 AM CSTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart44 min
Jan 30, 1:53 AM CSTTornado WarningOHXBenton, Humphreys, Perry37 min
Jan 30, 2:05 AM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry, Wayne55 min
Jan 30, 2:22 AM CSTTornado WarningOHXDickson, Hickman, Humphreys38 min
Jan 30, 2:23 AM CSTTornado WarningOHXLawrence, Lewis, Perry, Wayne37 min
Jan 30, 2:33 AM CSTTornado WarningOHXDickson, Hickman, Lewis, Perry42 min
Jan 30, 2:40 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Williamson35 min
Jan 30, 2:46 AM CSTSevere Thunderstorm WarningOHXDickson, Giles, Hickman, Lawrence, Lewis, Maury and 2 more44 min
Jan 30, 2:51 AM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson39 min
Jan 30, 2:53 AM CSTTornado WarningOHXCheatham, Davidson37 min
Jan 30, 3:01 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more59 min
Jan 30, 3:05 AM CSTTornado WarningOHXRobertson, Sumner25 min
Jan 30, 3:16 AM CSTTornado WarningOHXDavidson, Sumner, Wilson29 min
Jan 30, 3:16 AM CSTTornado WarningOHXMarshall, Maury, Williamson44 min
Jan 30, 3:26 AM CSTSevere Thunderstorm WarningOHXBedford, Coffee, Giles, Lawrence, Marshall, Maury and 2 more64 min
Jan 30, 3:27 AM CSTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson33 min
Jan 30, 3:35 AM CSTTornado WarningOHXMacon, Smith, Sumner, Trousdale, Wilson40 min
Jan 30, 3:44 AM CSTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Jackson, Macon, Putnam and 5 more61 min
Jan 30, 3:46 AM CSTTornado WarningOHXBedford, Marshall, Rutherford, Williamson29 min
Jan 30, 3:53 AM CSTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson37 min
Jan 30, 3:56 AM CSTTornado WarningOHXBedford, Giles, Marshall, Maury34 min
Jan 30, 4:09 AM CSTTornado WarningOHXClay, Jackson, Overton36 min
Jan 30, 4:16 AM CSTTornado WarningOHXBedford, Cannon, Coffee, Rutherford, Warren29 min
Jan 30, 4:28 AM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Grundy, Lawrence and 5 more62 min
Jan 30, 4:33 AM CSTTornado WarningOHXCannon, DeKalb, Jackson, Overton, Putnam, Smith and 1 more27 min
Jan 30, 4:42 AM CSTSevere Thunderstorm WarningOHXClay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more78 min
Jan 30, 4:42 AM CSTTornado WarningOHXBedford, Cannon, Coffee, Rutherford, Warren48 min
Jan 30, 4:43 AM CSTTornado WarningOHXBedford, Coffee, Grundy, Marshall47 min
Jan 30, 5:24 AM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Cumberland, Grundy, Rutherford and 3 more66 min
Jan 30, 5:30 AM CSTTornado WarningOHXCannon, Coffee, Grundy, Van Buren, Warren45 min
Jan 30, 5:57 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, White63 min

Nearby

Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.